Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 86, NWS Charleston, WV

December 22, 20136 counties in Ohio; Cabell County, Mason County, Wayne County, West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Dec 22, 2013, 1:22 AM EST for 6 counties in Ohio; Cabell County, Mason County, Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 53 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2013, 1:22 AM EST (06:22 UTC)
Expired
Dec 22, 2013, 2:15 AM EST
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Cabell County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 1:29 AM ESTTSTM WND DMG15 Ene Ironton, OHTREE DOWN IN WILLOW WOOD OH AT 2845 TOWNSHIP RD
Dec 22, 1:32 AM ESTTSTM WND GST 65Proctorville, OH
Dec 22, 1:35 AM ESTTSTM WND GST 51Point Pleasant, WV
Dec 22, 1:35 AM ESTTSTM WND GST 64Albany, OH
Dec 22, 1:40 AM ESTTSTM WND DMG1 Nnw Pomeroy, OHTREE ON HOUSE AT 806 E MAIN ST
Dec 22, 1:40 AM ESTTSTM WND DMG2 Ese Ona, WVTREE FELL ON HOUSE AND VEHICLE AT 3956 BEECHWOOD DR.
Dec 22, 1:40 AM ESTTSTM WND DMG2 Nne Point Pleasant, WVLARGE TREE POWERPOLE DOWN ON CAMDEN AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 11:38 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS51 KRLX 220622
SVRRLX
KYC127-OHC009-053-087-105-115-167-WVC011-053-099-220715-
/O.NEW.KRLX.SV.W.0086.131222T0622Z-131222T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...POMEROY...POINT PLEASANT...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...COOLVILLE...
  ATHENS...ALBANY...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...COAL GROVE...
  CHESAPEAKE...
  MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...
  SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 215 AM EST

* AT 119 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GLOUSTER TO RIO GRANDE TO 6 MILES WEST OF YATESVILLE LAKE
  STATE PARK...MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ONA...KIAHSVILLE...DUNLOW...CENTERVILLE...TUPPERS PLAINS...
  ULYSSES...MARTHA...CHARLEY...NEW HAVEN...MASON...KENOVA...FORT
  GAY...EAST LYNN LAKE...CEREDO AND BARBOURSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 25 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3824 8281 3826 8257 3847 8260 3851 8266
      3885 8246 3903 8240 3903 8232 3918 8231
      3924 8226 3946 8228 3947 8218 3952 8217
      3955 8208 3940 8169 3872 8200 3793 8243
      3790 8248 3795 8256 3788 8261 3802 8299
TIME...MOT...LOC 0621Z 254DEG 52KT 3953 8208 3883 8229
          3812 8275

$$

05
1 follow-up statement
948 
WWUS51 KRLX 220656
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 AM EST SUN DEC 22 2013

OHC053-087-115-220705-
/O.CAN.KRLX.SV.W.0086.000000T0000Z-131222T0715Z/
GALLIA OH-LAWRENCE OH-MORGAN OH-
156 AM EST SUN DEC 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN...LAWRENCE
AND GALLIA COUNTIES IN SOUTHEAST OHIO IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM EST SUNDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3860 8218 3864 8218 3875 8205 3941 8177
      3940 8169 3870 8201 3793 8243 3790 8248
      3795 8252 3795 8256 3788 8261 3798 8286
TIME...MOT...LOC 0655Z 254DEG 52KT 3966 8147 3896 8168
          3826 8215

$$

KYC127-OHC009-105-167-WVC011-053-099-220715-
/O.CON.KRLX.SV.W.0086.000000T0000Z-131222T0715Z/
LAWRENCE KY-ATHENS OH-MEIGS OH-WASHINGTON OH-MASON WV-CABELL WV-
WAYNE WV-
156 AM EST SUN DEC 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR LAWRENCE COUNTY IN KENTUCKY...AND SOUTHWESTERN WASHINGTON...
EASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST OHIO...
AND WAYNE...CABELL AND CENTRAL MASON COUNTIES IN WEST VIRGINIA...

AT 150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES NORTHEAST OF COOLVILLE TO 8 MILES EAST OF
RACINE TO 6 MILES SOUTH OF SALT ROCK...OR ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF BEVERLY TO 8 MILES EAST OF RACINE TO 8 MILES
SOUTHWEST OF HAMLIN...MOVING EAST AT 60 MPH.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
12 AND 25 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM EST SUNDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3860 8218 3864 8218 3875 8205 3941 8177
      3940 8169 3870 8201 3793 8243 3790 8248
      3795 8252 3795 8256 3788 8261 3798 8286
TIME...MOT...LOC 0655Z 254DEG 52KT 3966 8147 3896 8168
          3826 8215

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:38 AM EST, 44 minutes earlier.

Area forecast discussion, Dec 22, 12:38 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 AM EST SUN DEC 22 2013

.SYNOPSIS...
COLD FRONT MOVES ACROSS AREA TOMORROW...PRECEDED BY RAIN
AND RUMBLES OF THUNDER. SHOWERS POSSIBLE MONDAY NIGHT INTO TUESDAY.
DRY CHRISTMAS DAY. ANOTHER COLD FRONT THURSDAY OR THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM UPDATE. ADDED WIND ADVISORY ALONG AND WEST OF THE OHIO RIVER
OVERNIGHT FOR LOW TOPPED CONVECTION INTERACTING WITH STRONG LOW
LEVEL JET ABOVE THE SURFACE. OTHERWISE...HAVE SPED UP ONSET OF
WIDESPREAD RAIN OVERNIGHT BY A FEW HOURS PER CURRENT RADAR AND HRRR
TRENDS.

PREVIOUS DISCUSSION...
515 PM UPDATE. UPDATED NEW RECORD HIGH TEMPERATURES FOR THE DAY. A
PUBLIC INFORMATION STATEMENT WILL BE ISSUED FOR THAT. UPPED POPS
BETWEEN THE OHIO RIVER AND I79 CORRIDOR THRU EARLY THIS EVENING PER
RADAR AND HI RES MODEL TRENDS. THIS IS IN RESPONSE TO WEAK UPPER
DISTURBANCE LIFTING RAPIDLY NORTH AND EAST ACROSS EASTERN KENTUCKY.
WILL MONITOR FOR ADDITIONAL UPPER DISTURBANCES OVERNIGHT...BUT RIGHT
NOW WILL STICK TO ALONG AND WEST OF THE OHIO RIVER FOR THE MOST
RAINFALL.

SATURDAY DECEMBER 21ST NEW RECORD TEMPERATURES

LOCATION      NEW RECORD      OLD RECORD
CRW              75            74 (1990)
BKW              67            65 (1949)
EKN              74            69 (1990)
HTS              75            72 (1990)

PREVIOUS DISCUSSION...
AFTERNOON HIGH TEMPERATURES CLIMBED IN SEVERAL LOCATIONS AND BROKE
HIGH TEMPERATURE RECORDS AT BECKLEY...ELKINS...AND HUNTINGTON. IT
WAS CLOSE FOR CHARLESTON BUT DON/T EXPECT TO BREAK OR TIE THE HIGH
UNLESS IT IS IN THE NEXT HOUR.

THE COLD FRONT SHOULD MOVE THROUGH OVERNIGHT AND TOMORROW. THERE IS
SOME INSTABILITY /THUNDER POSSIBLE/ WITH THE FRONT AND NOTICED SPC
HAS THE AREA FROM WEST OF CLARKSBURG TO SPENCER TO WEST OF
CHARLESTON TO WEST OF LOGAN IN THE SLIGHT RISK AREA THROUGH 12Z
SUNDAY. NOT OVERLY EXCITED IN THE ORGANIZED SEVERE THREAT...BUT WITH
THE STRONG WINDS JUST OFF THE SURFACE THERE COULD BE SOME STRAIGHT
LINE WINDS.

WINDS WILL BE GUSTY FROM THE SOUTH AND WEST THROUGH THE DAY
TOMORROW. DID BUMP WINDS UP A BIT BASED ON THE NAM. NOT HIGH
ENOUGH FOR WIND ADVISORY CRITERIA.

TEMPERATURES TONIGHT AND TOMORROW WILL DEPENDENT UPON THE COLD
FRONT MOVEMENT. WENT A BIT BELOW GUIDANCE AS EXPECT CLOUD COVER TO
PLAY A FACTOR.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
INHERITING THE TAIL END OF THE POPS FROM THE COLD FRONT THAT HAS
EXITED TO THE EAST OF THE MOUNTAINS BY 00Z MONDAY. MODELS ARE
CONSISTENT IN DEVELOPING A WEAK SURFACE WAVE ALONG THE FRONT WHICH
WILL LIKELY SLING MOISTURE BACK OT THE WEST INTO OUR CWA. THIS
RESULTS IN AN INCREASE IN POPS TO LIKELIES ONCE AGAIN INTO MONDAY
WITH A STRONG MID LEVEL DEFORMATION SIGNATURE PROVIDING THE LIFT.

WILL GET A BRIEF EXIT OF THE SIGNIFICANT MOISTURE DEPTH LATE MONDAY
NIGHT...WITH A RETURN ON TUESDAY IN NORTHWEST FLOW AS THICKNESSES
AND LOW LEVEL TEMPERATURES PLUMMET IN THE ARCTIC AIRMASS ADVECTION.
THIS WILL LEAD TO OFF AND ON SHOW SHOWERS THROUGH THE DAY
TUESDAY...MORE PREVALENT FURTHER EAST IN THE HIGHER ELEVATIONS. HAVE
PLACED LIGHT ACCUMULATIONS IN THE MOUNTAINS AND THE ADJACENT
FOOTHILLS WITH THE MAXIMUM AMOUNTS AROUND AN INCH. WHILE THE
TEMPERATURES AT 850MB IN THE MID MINUS TEENS WILL BE SUPPORTIVE OF
THE CONVECTION...HUMIDITIES IN THE 850MB TO 1000MB LAYER ARE JUST
NOT AS ROBUST AS THEY COULD BE...HENCE THE LOW END ACCUMULATIONS.
SNOW SHOWERS SHOULD END BY 00Z WEDNESDAY.

WITH THE COLDER AIRMASS FILTERING IN...WILL NOT SEE MUCH IN THE WAY
OF TEMPERATURE RECOVERY MONDAY. AT THE SAME TIME...LINGERING CLOUD
COVER THROUGH MONDAY NIGHT WILL KEEP THE MINIMUM TEMPERATURES IN
CHECK...AND WILL KEEP LOWLANDS IN THE 20S FOR NOW. ANOTHER DAY OF
POOR TEMPERATURE RECOVERY FOLLOWS FOR TUESDAY ON CHRISTMAS EVE IN
THE SNOW SHOWERS...WITH 30F HARD TO COME BY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS SHOW DRY WEATHER FOR CHRISTMAS DAY. WITH HIGH PRESSURE
BUILDING IN CHRISTMAS EVE...CHRISTMAS MORNING EXPECTED TO BE RATHER
COLD. MODELS THEN SHOWING A COLD FRONT MOVING THROUGH ON THURSDAY OR
THURSDAY NIGHT. SOME QUESTION AS TO WHETHER THIS FRONT WILL CONTAIN
PRECIPITATION. WILL GO WITH A BLEND OF THE GEFS MEAN AND ECMWF MEAN
INTO SATURDAY. THIS MAY PROVIDE FOR SOME UPSLOPE THURSDAY
NIGHT...BUT HIGH PRESSURE THEN BUILDING IN FRIDAY AND SATURDAY .

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LINE OF CONVECTION APPROACHING FROM THE WEST...AND WHILE TS MAY BE
HARD TO COME BY STILL EXPECT VERY GUSTY OUTFLOW WINDS AND A PERIOD
OF IFR RAIN FROM THE TRI-STATE EAST ACROSS THE COAL FIELDS. BEHIND
THE CONVECTIVE LINE...STILL HAVE AN AREA OF RAIN AHEAD OF AND
ALONG A COLD FRONT THAT WILL MOVE THROUGH TODAY AND WILL REMAIN
BREEZY THROUGH MUCH OF THE TAF PERIOD. STRONGEST WINDS AND RAIN
WILL DECREASE FROM WEST TO EAST THIS AFTERNOON AS PRESSURE
GRADIENT RELAXES BEHIND THE FRONT...WITH WINDS TURNING MORE
WESTERLY.

EXPECT VFR AHEAD OF THE CONVECTIVE LINE...SOME IFR VISIBILITIES WITH
THE LINE AND THEN MVFR VIS/CIG BEHIND IT. MAY HAVE SOME DIPS BACK INTO
IFR CIGS WITH THE FRONTAL PASSAGE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CATEGORY CHANGES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   SUN 12/22/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    L    M    M
HTS CONSISTENCY  H    H    M    M    M    M    L    L    L    H    M    M
BKW CONSISTENCY  L    H    H    H    H    H    H    H    M    M    L    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    M
PKB CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    M

AFTER 06Z MONDAY...
THERE IS STILL THE POSSIBILITY OF SNOW SHOWERS...ESPECIALLY ACROSS
THE WV MOUNTAINOUS COUNTIES LATE MONDAY NIGHT INTO TUESDAY.

&&

.HYDROLOGY...
WILL LEAVE THE FLOOD WATCH AS IS FOR THE THREE OHIO COUNTIES OF
PERRY...MORGAN AND ATHENS. THE MAIN AREA OF HEAVY RAINFALL WILL BE
TO THE WEST BUT WITH RUNOFF...WATER WILL RUN HIGH ON AREA CREEKS AND
STREAMS AND ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. RISES
ON THE MUSKINGUM ARE EXPECTED AS WELL.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ009>011.
OH...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR OHZ066-067-075.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...FB/RPY/JMV/26
NEAR TERM...FB/JMV
SHORT TERM...26
LONG TERM...RPY
AVIATION...MZ
HYDROLOGY...FB
Hazardous weather outlook, Dec 21, 3:23 PM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EST SAT DEC 21 2013

VAZ003-004-WVZ010-011-015-016-018>020-025>040-046-047-222030-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-
DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-222030-
PERRY-MORGAN-ATHENS-
323 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ076-083>087-222030-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

A PROLONGED PERIOD OF RAIN THIS WEEKEND...SOME OF WHICH MAY BE
HEAVY AT TIMES...MAY LEAD TO LOCALIZED FLOODING ON SMALL STREAMS AND
CREEKS. STRONG RISES ON THE MUSKINGUM AND HOCKING RIVERS IN OHIO
AND ON THE OHIO RIVER ARE POSSIBLE. FLOOD WATCHES MAY BE
NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WHILE RAIN WILL BE TAPERING OFF BY SUNDAY AFTERNOON...RUNOFF FROM
THE PREVIOUS RAIN WILL STILL BE WORKING ITS WAY THROUGH STREAMS
AND RIVERS...CAUSING THEM TO CONTINUE RUNNING HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ005>009-013-014-017-024-222030-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT-MINGO-
323 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE STRONG STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 22, 1:21 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     GREENUP                 38.58N  82.83W
12/22/2013                   GREENUP            KY   911 CALL CENTER

            MULTIPLE TREES DOWN AT THE INTERSECTIONS OF STATE RT
            784 WOLF RD AND STATE RT 784 LLOYD RD IN LOAD KY

&&

EVENT NUMBER RLX1301240

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:49 PM ESTWind AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more6 hr
Dec 22, 12:50 AM ESTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton40 min
Dec 22, 1:47 AM ESTSevere Thunderstorm WarningRLXAthens, Meigs, Morgan, Washington58 min
Dec 22, 6:28 AM ESTAreal Flood WarningRLXWashington22 hr
Dec 22, 11:31 AM ESTSpecial Weather StatementRLXMeigs6 hr
Dec 22, 2:30 AM ESTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Doddridge, Fayette and 8 more60 min
Dec 22, 2:58 AM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Gilmer, Harrison, Lewis and 3 more62 min
Dec 22, 4:18 AM ESTSpecial Weather StatementRLXPocahontas, Raleigh, Wyoming42 min
Dec 22, 12:36 AM ESTSevere Thunderstorm WarningRLXCarter, Greenup24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.